Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 18, 2017, 10:29 AM CDT for Okaloosa County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 10:29 AM CDT (15:29 UTC)
- Expired
- Jun 18, 2017, 11:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
796
WWUS84 KMOB 181529
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1029 AM CDT SUN JUN 18 2017
FLZ205-181615-
Okaloosa Inland FL-
1029 AM CDT SUN JUN 18 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL OKALOOSA COUNTY UNTIL 1115 AM CDT...
At 1029 AM CDT, the strong thunderstorm was located 7 miles south of
Crestview, moving northeast at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Crestview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3056 8652 3056 8653 3055 8653 3054 8659
3070 8665 3084 8639 3058 8639
TIME...MOT...LOC 1529Z 245DEG 11KT 3065 8654
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:19 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 18, 6:19 AM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Mobile AL 619 AM CDT Sun Jun 18 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...Primarily VFR conditions and light southerly winds expected across the area today, with the exception of some locally MVFR cigs along the coast at times. Scattered showers and storms develop this morning and afternoon before gradually tapering off after sunset. Periods of MVFR and occasional IFR conditions can be expected in and around convection, with gusty, erratic winds and frequent lightning also possible. VFR conditions and light and variable winds once again overnight tonight. /49 && .PREV DISCUSSION... /issued 413 AM CDT Sun Jun 18 2017/ NEAR TERM /Now Through Sunday night/...The current pattern remains generally unchanged over the next 24 hours with weak mid-level troughing overhead and a surface ridge of high pressure in the eastern and central Gulf. Thus, will see scattered showers and thunderstorms once again Sunday, with activity most likely initiating near the coast at first this morning before gradually spreading inland as the day progresses. Brief, heavy downpours and frequent lightning are the primary impacts with these storms. That said, with moderate instability (MLCAPE values ~2000 J/kg) progged to develop this afternoon and a slug of dry air intruding in the mid- levels, a few strong downburst wind gusts and perhaps some small hail will also be possible with the strongest storms, generally west of Interstate 65. Convective activity then tapers off across inland areas after sunset, with only a few lingering showers possible heading into tonight. Temps will depend a bit on rain (and thus, cloud) coverage. At this time, expecting afternoon highs to reach the upper 80's inland and mid 80's along the coast, though this forecast could turn out to be a few degrees too warm for locations that see consistent morning and afternoon rain and clouds (as was the case Saturday). Low temps tonight range from low 70's inland to mid 70's along the coast. /49 SHORT TERM /Monday Through Tuesday night/...A low pressure system is expected to move across the southern or central Gulf during the period, and is likely to develop into a tropical cyclone per the National Hurricane Center. Please see www.nhc.noaa.gov for the latest updates on this potential tropical system. A longwave trof over the eastern states will shift to be oriented mostly over the east coastal states by Tuesday night while abundant Gulf moisture remains over the forecast area. Due to uncertainties regarding the potential tropical cyclone development in the Gulf, have continued with mostly chance to good chance pops for the area through the period. Locally heavy rains remain possible through the period with the stronger storms that develop. Regardless of the potential development and movement of the tropical system, long period swell will likely affect coastal areas which could result in a high risk of rip currents and possibly heavy surf. Highs on Monday will be mostly near 90 then highs on Tuesday will be in the mid to upper 80s. Lows will be mostly in the lower 70s with mid 70s at the coast. /29 LONG TERM /Wednesday Through Saturday/...While there are uncertainties regarding the potential Gulf tropical cyclone, the longwave trof located near the coast of the eastern U.S. moves off into the western Atlantic with abundant Gulf moisture expected to remain in place over the forecast area through the period. Have continued with chance to good chance pops through Saturday, with locally heavy rains possible with the stronger storms. Long period swell may continue to affect coastal areas on Wednesday and Thursday which could maintain a high risk of rip currents and heavy surf. Highs will be in the mid to upper 80s each day through Friday, with upper 80s prevailing on Saturday. Lows will range from the lower 70s inland to the mid to possibly upper 70s near the coast. /29 MARINE...Surface ridging over the eastern Gulf will maintain a light onshore flow through the remainder of the weekend before the ridge is pushed north and a moderate easterly flow sets up during the early part of the upcoming week. Beyond that point, the forecast becomes a bit more uncertain. A broad area of low pressure currently over the western Caribbean is progged to move into the southern/central Gulf early to mid-week, potentially developing into a more organized tropical or subtropical system as it does. Uncertainty remains quite high among models regarding the track of this potential system, with solutions at this time ranging from the Texas coast to the central Florida panhandle. However, have increasing confidence that the local marine area will see at least some impact in the form of increasing onshore swell, and thus building wave heights, heading into midweek. Please continue to check back for updates as we closely monitor this system. /49 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 18, 5:28 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Mobile AL 528 AM CDT Sun Jun 18 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-191030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 528 AM CDT Sun Jun 18 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered showers and thunderstorms expected to develop inland this afternoon and evening. While primary impacts include locally heavy downpours and frequent lightning, there is a marginal risk for severe weather this afternoon and evening for areas west of Interstate 65, where any stronger thunderstorms could be capable of producing isolated damaging wind gusts as well. Training clusters of slow-moving or back-building thunderstorms could also lead to localized nuisance flooding this afternoon and evening, especially inland where storm coverage should be greatest. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered showers and thunderstorms are expected each day. Frequent lightning, gusty winds and locally heavy downpours are possible with the stronger storms. There is the potential for rough surf and a high risk of rip currents beginning late Monday or Tuesday and continuing through much of the remaining period. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Friday. GMZ630>635-650-655-670-675-191030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 528 AM CDT Sun Jun 18 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Scattered showers and thunderstorms expected to develop today. Frequent lightning along with locally higher winds, waves and seas will be possible near storms. Also, visibility could be briefly reduced to less than a mile at times in heavier rains. .DAYS TWO THROUGH SEVEN...Monday through Saturday Frequent lightning along with locally higher winds, waves and seas will be possible near storms through the period. Also, visibility could be briefly reduced to less than a mile at times in any heavier rains. Moderate to occasionally strong winds well offshore may create hazardous conditions for small craft mainly Tuesday through Thursday.
In the hours before
Special weather statement, Jun 18, 10:29 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1029 AM CDT SUN JUN 18 2017
FLZ205-181615-
Okaloosa Inland FL-
1029 AM CDT SUN JUN 18 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL OKALOOSA COUNTY UNTIL 1115 AM CDT...
At 1029 AM CDT, the strong thunderstorm was located 7 miles south of
Crestview, moving northeast at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Crestview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3056 8652 3056 8653 3055 8653 3054 8659
3070 8665 3084 8639 3058 8639
TIME...MOT...LOC 1529Z 245DEG 11KT 3065 8654The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:40 PM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| Jun 18, 1:25 PM CDT | Special Weather Statement | MOB | Covington | 50 min |
| Jun 18, 1:46 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 44 min |
| Jun 18, 2:01 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Jun 18, 2:03 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.